Aa
A
A
A
Close
Addiction: Substance Abuse Community
31.9k Members
Avatar universal

Methadone withdrawal

Hey guys! So I'm down to 12mg. But I have no energy, cold/hot sweats. Ugh this is the worst! I can't wait to be free of this nasty stuff. Been on it almost exactly 6 years (little longer). How is everyone else doing?
6 Responses
Avatar universal
Just jump and deal with it...  from here your taper ratios are obviously ever increasing -  might as well just get the acute-phase out of the way.    I always wanted to believe there was a way around it but there is not.   The good news is you've been trained to think it's going to be hell on earth when in fact it may not be as bad as you think.    unfortunately the lack of energy seems to be a common denominator amongst us all.   Mail me if you have specific questions - I learned a few helpful tricks...
1 Comments
Thanks Ftmill! I'll do that. Hope you are doing well.
Avatar universal
Its hard really hard I am a failure myself!!!! :-( I cant believe myself!!im so mad at ME!!!!
20717442 tn?1504536852
taper SLOWLY and get your exercise for sure. I would get on the treadmill for 15 minutes a day and just kept repeating, "I am taking one step at a time" - pat yourself on the back, this isn't easy for sure. Sleep, take baths, do everything you can think of to pamper yourself..but exercise is the KEY.
4810126 tn?1503946335
Hi there & welcome,

I jumped off 28 mgs after a long slow detox from 140. It was hell. I should have tapered further. I would continue a mg by mg detox until your sleep & energy suffer. At that point, you're just prolonging the suffering so it's best to get the acute wd's out of the way.

Make sure to drink loads of water to flush the done from your tissues. As mentioned above, exercise will speed the process & jump start the healing of your brain. Try to avoid alcohol & caffeine like the plague. Will the Dr. @ your clinic help you out with some clonidine? At this point it's a good idea to start taking a good multi-vitamin. Also, you might want to check online for high dose vitamin c protocols to help lessen the intensity of the withdrawals. If you start exercising, eating & hydrating correctly now, it will be an easier detox.
Avatar universal
Hey guys! Thanks for the responses. I am now 11 days off Methadone. Don't want to say it was easy but it hasn't been too bad. I honestly felt worse while tapering. From 12 down to 1mg I did a taper of 1mg per week. I jumped at 1 and so far I have to say it helped for me. Unless the worst is yet to come? Day 11 still not feeling anything too bad just lower energy, brain fog, and a bit of chills here and there. No stomach issues, RLS and achy legs stopped about day 5 for me. Is the shoe going to drop or am I in the clear? It's the not knowing that I hate. Hope everyone is doing well!
Avatar universal
I would have to think if your 6 days out from real physical symptoms your in the clear. I’m coming off Klonopin with a 2 day headstart. Wish I could say that I had such an easy time as I’m over the hump but a bit ill after 13 days. Congrats, I’m on Methadone as well, after I’m out of the post acute benzo Woods I’ll be starting my taper. Glad to see some succes
1 Comments
Thanks Benzo! I’m day 15 now still doing alright. How are you doing? Congratulations on getting off the benzos I know that can be hard! Keep it up!
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
How eating more salt may actually save your life.
A deeper look into the relationship between salt and hypertension.